Follow
Share
Find Care & Housing
Tramadol is not good for the elderly. It can cause hallucinations. It did with my Mom and I was told it should never have been prescribed. I had a 50+ yr old friend that tokk it once, got hallucinations and wouldn't take it again.
Helpful Answer (0)
Reply to JoAnn29
Report
rocketjcat Oct 13, 2018
That’s interesting. Moms been on it probably 10 years since she couldn’t tolerate other arthritis pain meds. We have lowered it down to 50 mg and she seems to be ok on it. She does have dementia related hallucinations about once a month but so infrequent I don’t think they’re med related. But who knows!
(0)
Report
My mom had shingles about 40 years ago and was in agony for weeks. It was old technology and I don’t think they treated it in time to reduce the virus. When she got them again last year they caught it immediately, got her on antivirals immediately, increased her standard dose of gabapentin and upped her tramadol pain meds too just temporarily. Talk to her doctor ASAP about her pain. I have read that gabapentin is good for lingering shingles pain.
Helpful Answer (0)
Reply to rocketjcat
Report

Shingles are very painful, inflamed blisters, the adult version of the chicken pox we had as kids. Anyone I’ve talked to whose ever had them says they suffered for weeks if not months. There are medications from steroids to anti-depressents that can be prescribed. Speak with Mom’s doctor to see if they can prescribe anything that might help her.
Helpful Answer (0)
Reply to Ahmijoy
Report

Subscribe to
Our Newsletter